Alert archive / Louisiana / River Flood Warnings in 2016
River Flood Warning 50, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Mar 31, 2016, 1:47 AM CDT for Calcasieu Parish, Louisiana. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2016, 1:47 AM CDT (06:47 UTC)
- Expired
- Apr 1, 2016, 7:00 AM CDT
- In force
- 29 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 17 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).
- Action stage
- 4 ft
- Minor stage
- 4 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
727 WGUS44 KLCH 310647 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 147 AM CDT THU MAR 31 2016 ...The National Weather Service in Lake Charles has issued a flood warning for the following rivers in Louisiana... Calcasieu River Near Salt Water Barrier LAC019-312047- /O.NEW.KLCH.FL.W.0050.160331T0647Z-160401T1200Z/ /LCHL1.1.ER.160331T0200Z.160331T0500Z.160401T0000Z.NO/ 147 AM CDT THU MAR 31 2016 The National Weather Service in Lake Charles has issued a * Flood Warning for the Calcasieu River Near Salt Water Barrier. * until Friday morning...or until the warning is cancelled. * At 12:00 AM Thursday the stage was 4.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river will continue to fall to below flood stage by this evening. * Impact...At stages near 5.0 feet...River Road in North Lake Charles and Mims Road in Westlake are flooded. Extensive marshland flooding will occur. * Impact...At stages near 4.5 feet...Water covers portions of River Road in north Lake Charles. * Impact...At stages near 4.0 feet...Minor marshland flooding occurs. Flooding also begins on River Road in north Lake Charles. && LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309 $$
1 follow-up statement
581
WGUS84 KLCH 311521
FLSLCH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1021 AM CDT THU MAR 31 2016
...The flood warning is cancelled for the following rivers in
Louisiana...
Calcasieu River Near Salt Water Barrier
...The flood warning continues for the following rivers in
Louisiana...Texas...
Sabine River Near Bon Wier
...The flood warning continues for the following rivers in
Louisiana...Texas..
Atchafalaya River At Morgan City
Sabine River Near Deweyville
Neches River Near Town Bluff
Neches River Near Evadale
LAC099-101-010521-
/O.CON.KLCH.FL.W.0039.000000T0000Z-000000T0000Z/
/MCGL1.1.ER.160316T2030Z.160331T1100Z.000000T0000Z.NO/
1021 AM CDT THU MAR 31 2016
The Flood Warning continues for
The Atchafalaya River At Morgan City.
* until further notice...or until the warning is cancelled.
* At 9:00 AM Thursday the stage was 6.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will fall to a stage of near 6.6 feet by Tuesday morning.
* Impact...At stages near 7.0 feet...Buildings at the foot of Ann
Street on the river side of the flood wall will flood as water
overtops the Rio Oil Company dock. Buildings on the river side of
the Berwick floodwall will flood. River traffic restrictions will
be strictly enforced.
&&
LAT...LON 2995 9147 2986 9139 2951 9154 2939 9113
2980 9110 2997 9124
$$
LAC011-115-TXC351-010520-
/O.EXT.KLCH.FL.W.0049.000000T0000Z-160401T1300Z/
/BWRT2.1.ER.160329T2240Z.160331T0530Z.160401T0100Z.NO/
1021 AM CDT THU MAR 31 2016
...Flood Warning extended until Friday morning...The Flood Warning
continues for
The Sabine River Near Bon Wier.
* until Friday morning...or until the warning is cancelled.
* At 9:15 AM Thursday the stage was 31.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 30.0 feet.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* Impact...At stages near 30.0 feet...Minor lowland flooding will
occur along the river between Merryville and Bon Wier. A few roads
in Southwest Vernon Parish have water over them.
&&
LAT...LON 3104 9361 3078 9366 3055 9379 3053 9366
3082 9350 3104 9348
$$
LAC011-019-TXC351-361-010520-
/O.CON.KLCH.FL.W.0030.000000T0000Z-000000T0000Z/
/DWYT2.3.ER.000000T0000Z.160316T0015Z.000000T0000Z.NR/
1021 AM CDT THU MAR 31 2016
The Flood Warning continues for
The Sabine River Near Deweyville.
* until further notice...or until the warning is cancelled.
* At 9:45 AM Thursday the stage was 24.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 24.0 feet.
* Forecast...The river will continue rising to near 24.9 feet by
early Sunday morning then begin falling.
* Impact...At stages near 25.0 feet...Lowest roads beside the river
flood around Deweyville and subject to being closed. In addition,
low-lying roads in Southwest Beauregard Parish are flooded
including Robert Clark Road. Flooding occurs on the south side of
Niblett Bluff Park with access roads to camp houses cut off around
the park. Access roads to the river in Northeastern Orange County
become flooded.
&&
LAT...LON 3061 9376 3031 9381 3008 9378 3005 9367
3044 9364 3057 9363
$$
TXC241-457-010520-
/O.CON.KLCH.FL.W.0047.000000T0000Z-000000T0000Z/
/TBFT2.1.ER.160324T2145Z.160329T1515Z.000000T0000Z.NO/
1021 AM CDT THU MAR 31 2016
The Flood Warning continues for
The Neches River Near Town Bluff.
* until further notice...or until the warning is cancelled.
* At 10:01 AM Thursday the stage was 68.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 68.0 feet.
* Forecast...The river will remain near 68.4 feet.
* Impact...At stages near 65.0 feet...Areas around Barlow Lake and
Brushy Lake begin to flood.
&&
LAT...LON 3096 9432 3079 9420 3053 9418 3053 9399 3099 9415
$$
TXC199-241-010520-
/O.CON.KLCH.FL.W.0048.000000T0000Z-000000T0000Z/
/EVDT2.1.ER.160330T1400Z.160331T1500Z.000000T0000Z.NO/
1021 AM CDT THU MAR 31 2016
The Flood Warning continues for
The Neches River Near Evadale.
* until further notice...or until the warning is cancelled.
* At 10:00 AM Thursday the stage was 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river will remain near 17.0 feet.
* Impact...At stages near 17.0 feet...Minor flooding expected with
the boat ramps at Evadale possibly becoming inaccessible. Flooding
can be expected in the low-lying areas of the Lakeview community in
Orange County.
&&
LAT...LON 3053 9414 3053 9402 3022 9406 3022 9416
$$
LAC019-311551-
/O.CAN.KLCH.FL.W.0050.000000T0000Z-160401T1200Z/
/LCHL1.1.ER.160331T0200Z.160331T0900Z.160331T1222Z.NO/
1021 AM CDT THU MAR 31 2016
The Flood Warning is cancelled for
The Calcasieu River Near Salt Water Barrier.
* At 9:00 AM Thursday the stage was 3.4 feet.
* Fell below flood stage at 7:22 AM Thursday.
* Flood stage is 4.0 feet.
* Forecast...The river will continue to fall to 3.1 feet by tomorrow
morning.
&&
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Mar 31, 12:05 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Mar 31, 12:05 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1205 AM CDT THU MAR 31 2016
.DISCUSSION...
FOR THE 06Z TAF ISSUANCE.
&&
.AVIATION...
COOL FRONT STILL SLOWLY SINKING SOUTHEAST. THE FRONT WAS LOCATED
FROM NEAR GALVESTON TO JUST WEST OF ALEXANDRIA. LOW CLOUDS WERE
CLEARING AS THE FRONTAL BOUNDARY PASSES. ELSEWHERE...PEA SOUP WITH
LOW CLOUDS AND FOG IN THE RANGE OF MVFR TO IFR PREVAILED. MOST OF
THE NIGHT ALL AREAS EXCEPT FOR THE NORTHWEST AND WEST WILL LIKELY
STAY THE SOUP AS THE FRONTAL BOUNDARY MIGRATES SOUTHEASTWARD. SOME
OVERRUNING IS EXPECTED TO DEVELOP EARLY TOMORROW SO EXPECT SOME RAIN
AND POSSIBLE THUNDER IN THE MORNING IN SOME AREAS EXPANDING THROUGH
LATE MORNING. MVFR A GOOD BET FOR MOST AREAS TOMORROW WITH POSSIBLY
SOME RELIEF TOWARD THE END OF THE PERIOD.
&&
.UPDATE...
A BROKEN LINE OF SHOWERS AND THUNDERSTORMS HAVE REDEVELOPED RIGHT
ALONG THE COLD FRONT/DRYLINE FEATURE THAT IS MOVING SLOWLY TO THE
SOUTHEAST INTO THE FORECAST AREA. AT THIS POINT WILL LET SEVERE
THUNDERSTORM WATCH 69 RIDE UNTIL EXPIRATION TIME AT 01/03Z OR 10
PM CDT...JUST IN CASE ONE OF THE STORMS PULSES UP ALONG THE LINE
AND PRODUCES SOME HAIL. OTHERWISE...INSTABILITY SHOULD CONTINUE TO
DECREASE WITH SEVERE THREAT BECOMING MINIMAL AFTER THAT.
FRONT IS EXPECTED TO SAG SOUTH OVERNIGHT...AND BE LOCATED ROUGHLY
FROM THE SOUTHEAST TEXAS COAST TO INLAND OVER SOUTH CENTRAL
LOUISIANA BY DAYBREAK. WITH STILL DECENT MOISTURE HANGING
AROUND...PWAT ON LATEST KLCH SOUNDING NEAR 1.4 INCHES...SO FRONTAL LIFT
MAYBE ENOUGH TO SEE SOME ACTIVITY REDEVELOP...MAINLY SOUTHERN
ZONES...LATE IN THE OVERNIGHT. BETTER CHANCE OF RAIN LOOKS TO COME
DURING FRIDAY...AS UPPER LEVEL DISTURBANCE PRODUCES OVER-RIDING
SHOWERS AND A FEW STORMS.
OVER THE COASTAL WATERS...WINDS AND SEAS HAVE DECREASED ENOUGH TO
LOWER THE SMALL CRAFT ADVISORY FOR THE OUTER WATERS EAST OF
CAMERON TO SMALL CRAFT EXERCISE CAUTION. WITH NORTHEAST WINDS
EXPECTED TO INCREASE BEHIND THE FRONTAL PASSAGE ON EARLY
FRIDAY...WILL GO AHEAD AND PLACE THE WESTERN 2/3 OF THE MARINE
ZONES IN EXERCISE CAUTION FOR FRIDAY.
RUA
&&
.PREV DISCUSSION... /ISSUED 416 PM CDT THU MAR 31 2016/
DISCUSSION...
FOR 00Z TAF ISSUANCE.
AVIATION...
SOME OF THE IFR/MVFR CLOUDS HAVE MOVED OFF TO THE EAST ACROSS PARTS
OF SOUTHEAST TEXAS AND SOUTHWEST/CENTRAL LOUISIANA. ADJUSTED FOR
IMPROVEMENT SHORTLY FOR BPT...LCH...AND AEX ALREADY. THIS MAY NOT
LAST THE NIGHT BUT FOR NOW LAST VISIBLE SATELLITE CONTINUED TO SHOW
SOME CLEARING. OTHER AREAS WILL LIKELY STAY UNDER THE LOW CLOUD
BLANKET FOR SOME TIME AS THE FRONT IS SLOW TO MOVE ACROSS SOUTHEAST
TEXAS AND WAS LOCATED NEAR HOUSTON TEXAS TO WEST OF RUSTON
LOUISIANA. FRONT WILL CONTINUE A LAZY JOG EASTWARD OVERNIGHT WITH
SOME OVERRRUNING LIKELY TO KEEP RAIN AND LOW CLOUDS IN THE TAF
PACKAGE THROUGH MUCH OF TOMORROW. PERHAPS WE MIGHT SEE SOME
IMPROVMENT IN THE AFTERNOON TOMORROW FOR ALL LOCATION EXCEPT FOR
SOUTH CENTRAL LA LFT/ARA TAF SITES.
SYNOPSIS...
LATEST WV IMAGERY AND UA ANALYSIS SHOWS AN UPR LOW DROPPING
SOUTHWARD ACRS THE DAKOTAS...WITH AN ELONGATED TROF EXTENDING SW
TOWARD AZ. SWLY FLOW ALOFT IS RELATIVELY DRY...BUT AN
IMPULSE IN THE FLOW IS TAPPING LOW LVL MOISTURE RESULTING IN THE
DEVELOPMENT OF SCTD SHRA AND TSRA ACRS NRN AND CNTL LA. THE
REGIONAL RADAR MOSAIC SHOWS MANY OF THESE STORMS ARE RAPIDLY
INTENSIFYING AS THE MOIST AND UNSTABLE AIRMASS IS BOOSTED BY AFTN
HEATING WITH SVR POTENTIAL FURTHER SUPPORTED BY STRONG SHEAR.
AT THE SFC...A COLD FRONT EXTENDS FM KLIT TOWARD KIAH. GUSTY SLY
WINDS PERSIST AHEAD OF THE FRONT BUT NOT TO THE DEGREE OF
YESTERDAY'S STRONG WINDS. WARM AND MUGGY CONDITIONS CONTINUE AHEAD
OF THE FRONT WITH TEMPERATURES THIS AFTN IN THE MIDDLE AND UPR
70S.
DISCUSSION...
ALTHOUGH THE MAJORITY OF THE SVR STORMS ARE EXPECTED TO REMAIN
NORTH AND NE OF THE AREA...THERE IS STILL A MARGINAL TO SLIGHT
RISK FOR A FEW SVR STORMS ACRS OUR NRN LA ZONES. A SVR TSTM WATCH
REMAINS IN EFFECT FOR VERNON...RAPIDES AND AVOYELLES PARISHES
THROUGH 10 PM TONIGHT...BUT EXPECT THE THREAT WILL GRADUALLY
DIMINISH AFTER SUNSET AND ENERGY ALOFT MOVES FURTHER NE. THE
PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.
THE CDFNT WILL SLOWLY PUSH THROUGH THE REGION TONIGHT. THE HIGHEST
POPS OVER THE AREA WILL SHIFT FROM CNTL LA TOWARD THE ACADIANA
REGION AND ADJACENT COASTAL AREAS...ALONG WITH THE RISK FOR THE
STRONG STORMS. THE FRONT WILL BECOME STALLED OVER THE NW GULF FRI
MORNING...SERVING AS A FOCUS FOR CONTINUED CONVECTIVE DEVELOPMENT.
SFC LOW PRES WILL DEVELOP ALONG THE FRONT ON THE UPR TX COAST AS
THE TROF ALOFT APPROACHES THE REGION. THE LOW WILL PROPAGATE NE ALONG
THE FRONTAL BOUNDARY AND THIS WILL KEEP A HIGH CHC OF SHOWERS AND
TSTMS IN THE FCST MAINLY ACRS THE SRN/SERN ZONES THROUGH FRIDAY
EVENING. THE FRONT WILL FINALLY GET A DECENT PUSH OFFSHORE WITH
THE PASSAGE OF THE MID-LVL TROF AXIS EARLY SATURDAY. RAIN CHCS
WILL END WITH HIGH PRES BRINGING COOLER AND DRIER AIR INTO THE
AREA.
DRY WEATHER WILL THEN PREVAIL FM SUNDAY THROUGH THE MIDDLE OF
NEXT WEEK AS THE SFC HIGH SLOWLY CROSSES THE REGION. COOL
MORNINGS AND MILD AFTERNOONS SUNDAY AND MONDAY WILL TRANSITION
WARMER AND MORE HUMID BY MIDWEEK AS THE SFC HIGH MOVES EAST AND
SLY FLOW BECOMES ESTABLISHED. ANOTHER FRONT WILL DROP SOUTH INTO
THE REGION LATE NEXT WEEK...BRINGING OUR NEXT CHC FOR RAIN.
MARINE...
MODT SLY WINDS WILL SHIFT MORE E/NE LATE TONIGHT IN THE WAKE OF
THE WEAK CDFNT. AHEAD OF THE FRONT...SLY WINDS WILL CONTINUE TO
DIMINISH BUT SEAS WILL CONTINUE TO RUN BETWEEN 4 AND 7 FEET OVER
THE OUTER COASTAL WATERS SO HAVE KEPT A SMALL CRAFT ADVISORY IN
EFFECT FOR THE WATERS BEYOND 20 NM AND EAST OF CAMERON THROUGH
LATE TONIGHT.
THE FRONT WILL BECOME STALLED OVER THE NW GULF...WITH LOW PRES
DEVELOPING AND MOVING EAST ALONG THE BOUNDARY TONIGHT INTO FRIDAY.
THIS WILL SERVE TO FOCUS ADDITIONAL SHOWERS AND STORMS OVER THE
COASTAL WATERS. OFFSHORE FLOW WILL STRENGTHEN FRI NIGHT AS THE
FRONT PUSHES FURTHER OFFSHORE AND HIGH PRES BUILDS INTO THE
REGION...AND A SMALL CRAFT ADVISORY WILL LIKELY BE RE-ISSUED FOR
FRIDAY NIGHT INTO SATURDAY. OFFSHORE FLOW WILL DIMINISH BY
SUNDAY...WITH WINDS GENERALLY LT AND VRBL THEN TRANSITIONING MORE
SELY EARLY NEXT WEEK AS THE SFC HIGH MOVES ACRS THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 58 73 48 69 / 50 40 20 10
LCH 63 75 51 71 / 20 70 30 10
LFT 66 75 53 70 / 20 80 30 10
BPT 62 74 52 73 / 20 50 20 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 4 AM CDT FRIDAY FOR GMZ472-
475.
SMALL CRAFT EXERCISE CAUTION FROM FRIDAY MORNING THROUGH FRIDAY
EVENING FOR GMZ450-452-470-472.
&&
PUBLIC...07Hazardous weather outlook, Mar 30, 4:08 AM CDT, 21 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 408 AM CDT WED MAR 30 2016 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-310915- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 408 AM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THE REGION HAS OPENED UP TO GULF MOISTURE AS THE STALLED BOUNDARY HAS PULLED BACK TO THE NORTH THIS MORNING. LOOKING FOR SHOWERS THIS MORNING AND SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. THERE WILL BE A SLIGHT CHANCE THAT A THUNDERSTORM MAY BECOME SEVERE LATER THIS AFTERNOON INTO THE EVENING HOURS. HAZARDOUS WEATHER WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS ON THURSDAY INTO FRIDAY AHEAD OF A SLOW MOVING FRONT THAT IS EXPECTED TO MOVE THROUGH LATE THURSDAY INTO FRIDAY. THERE WILL BE A SLIGHT CHANCE THAT A STORM MAY BECOME SEVERE WITH THE MAIN THREAT FROM WINDS AND LARGE HAIL. HAZARDOUS WEATHER WILL BE POSSIBLE. WEATHER IS EXPECTED TO SETTLE OVER THE WEEKEND AS COOLER AIR MOVES BACK INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:33 AM CDT | Special Weather Statement | LCH | Acadia | 27 min |
| Mar 31, 3:01 AM CDT | Special Weather Statement | LCH | Saint Landry | 44 min |
| Mar 31, 10:14 AM CDT | Small Craft Advisory | LCH | 11 hr | |
| Mar 31, 3:44 PM CDT | Special Weather Statement | LCH | Vernon | 31 min |
| Mar 31, 4:18 PM CDT | Special Weather Statement | LCH | Rapides | 42 min |
Nearby
River Flood Warnings in Louisiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.